Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 46, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 4, 2024, 2:19 PM MDT for 5 counties in Colorado. It took effect at Oct 5, 2024, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2024, 2:19 PM MDT (20:19 UTC)
- In effect from
- Oct 5, 2024, 9:00 AM MDT
- Expired
- Oct 5, 2024, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3580 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010 WWUS85 KPUB 042019 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 219 PM MDT Fri Oct 4 2024 ...A Red Flag Warning is now in effect from 10 AM until 9 PM Saturday for portions of southern Colorado... COZ221-222-226>229-051230- /O.UPG.KPUB.FW.A.0041.241005T1600Z-241006T0300Z/ /O.NEW.KPUB.FW.W.0046.241005T1600Z-241006T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 219 PM MDT Fri Oct 4 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 226, 227, 228, AND 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 221, 222, 226, 227, 228 and 229. * TIMING...From 10 AM to 9 PM MDT Saturday. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
809 WWUS85 KPUB 050914 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 314 AM MDT Sat Oct 5 2024 ...A Red Flag Warning is now in effect from 9 AM until 7 PM Today for portions of southern Colorado... COZ221-222-226>229-060100- /O.EXT.KPUB.FW.W.0046.241005T1500Z-241006T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 314 AM MDT Sat Oct 5 2024 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 226, 227, 228, AND 229... * AFFECTED AREA...Fire Weather Zones 221, 222, 226, 227, 228 and 229. * TIMING...From 9 AM this morning to 7 PM MDT this evening. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any Fires that start will spread quickly. Any outdoor burning is strongly discouraged across all of southeast and south central Colorado today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
178 WWUS85 KPUB 052013 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 213 PM MDT Sat Oct 5 2024 ...A Red Flag Warning remains in effect until 7 PM this evening for portions of southern Colorado... COZ221-222-226>229-060100- /O.CON.KPUB.FW.W.0046.000000T0000Z-241006T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 213 PM MDT Sat Oct 5 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 226, 227, 228, AND 229... * AFFECTED AREA...Fire Weather Zones 221, 222, 226, 227, 228 and 229. * TIMING...Until 7 PM MDT this evening. * WINDS...Northwest 5 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
365 WWUS85 KPUB 060055 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 655 PM MDT Sat Oct 5 2024 COZ221-222-226>229-060200- /O.EXP.KPUB.FW.W.0046.000000T0000Z-241006T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 655 PM MDT Sat Oct 5 2024 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 221, 222, 226, 227, 228, AND 229... A cold front will shift winds to the east-northeast across the district this evening, which will bring back higher relative humidity to all locations into the overnight hours. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 4, 11:04 AM MDT, 3 hours 15 minutes earlier. Its key messages:
- Another record high possible for KALS once again.
- (Relatively) cooler today plains.
- Record-breaking warm temperatures and critical fire weather conditions are expected on Saturday.
- Slightly cooler on Sunday after a cold front moves through. Warm and dry conditions will otherwise persist into next week.
Area forecast discussion, Oct 4, 11:04 AM MDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1104 AM MDT Fri Oct 4 2024 .KEY MESSAGES... - Another record high possible for KALS once again. - (Relatively) cooler today plains. - Record-breaking warm temperatures and critical fire weather conditions are expected on Saturday. - Slightly cooler on Sunday after a cold front moves through. Warm and dry conditions will otherwise persist into next week. && .UPDATE... Issued at 815 AM MDT Fri Oct 4 2024 Updated to expire the Frost Advisory for the San Luis Valley. Temperatures have started to warm back through the 30s and into the lower 40s with sunrise. Mozley && .SHORT TERM /THROUGH TONIGHT/... Issued at 322 AM MDT Fri Oct 4 2024 Currently... Clear skies prevail across the region early this morning. Ambient temps were in the U40s to L50s across the plains around 2 AM. U40s noted in the valleys with 30s and 40s mtns. With light NE wind flow over plains, "banana belt" warm temps were NOT noted along the mtns/plains interface this morning. Loop of sfc dewpt imagery shows moisture was increasing somewhat over the plains in the weak easterly upslope. Today... Relatively cooler weather expected over a good part of the plains today. Temps over most of the plains will be 3 to 6F cooler than yesterday. The only exception to this is down near the Trinidad region where temps will be about 2 to 4F warmer than yesterdays max temps. Over the mtns and valleys, not much change is expected, and I anticipate KALS will once again see another record high temp this afternoon (77F is the record, 78F is the fcst'd max). Pops are zeroed out across the region once again today. Tonight... With temps in the lower half to the column warming up tonight along with a westerly component to the sfc flow, Lows tonight will be much warmer than this AMs low temps. Lee trough will likely get going and it will likely get a bit breezy over the Raton Mesa tonight, so expect mins tonight over the plains to only fall to U40s to U50s, with the warmest temps occurring over the north face of the Raton Mesa region (KTAD to KSPD). Banana Belt warm temps will also occur once again with lows 55-60F. \/Hodanish && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 322 AM MDT Fri Oct 4 2024 Models continue to show a strong low pressure system moving along the Canadian border on Saturday, with the axis of the associated upper trough digging into parts of Colorado. High temperatures will soar to well above normal once again, with parts of the plains hitting the upper-80s to mid-90s. Meanwhile, gusty west winds will mix down towards the surface over parts of our area and coincide with dry conditions, resulting in critical fire weather conditions. These conditions will be mostly prevalent across Fremont County and the Upper Arkansas River Valley. Elsewhere, winds are looking a little more marginal. However, fuels are dry and humidity values are less than 10 percent, so any increase to the winds would give us much more widespread conditions. For now, will leave the Fire Weather Watch as is. As it stands, here are the forecasted high temperatures for Saturday, along with the daily records for ALS, COS, and PUB: Colorado Springs Forecast: 85 Daily Record: 83 Pueblo Forecast: 92 Daily Record: 91 Alamosa: Forecast: 78 Daily Record: 79 A new upper trough is forecasted to pass by to the north late this weekend sometime, sending another cold front south across the plains early on Sunday. Conditions still appear to be dry, but high temperatures across our area will be knocked down into the 70s across the area, with the front passing through sometime in the morning. As we move into next week, warm and dry conditions will continue as high pressure dominates the region. Our next chance at any precipitation doesn't look to arrive until around mid-week over the mountains. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1103 AM MDT Fri Oct 4 2024 VFR conditions at all three terminals through the next 24 hours. Winds will be on the increase on Saturday at both KCOS and KPUB, where gusts 20 to 25 kts are possible after 16z/Sat. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for COZ221-222-226>229. && UPDATE...MOZLEY SHORT TERM...HODANISH LONG TERM...GARBEROGLIO AVIATION...MOZLEY
Hazardous weather outlook, Oct 4, 3:45 AM MDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 345 AM MDT Fri Oct 4 2024 COZ058>089-093>099-050945- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 345 AM MDT Fri Oct 4 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical fire weather conditions will be possible on Saturday, mainly across Fremont County and surrounding areas near the upper Arkansas River Valley. Relative humidities will be very low and winds will be intermittently gusty. These conditions will coincide with warm, potentially record-breaking high temperatures in the afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 34/GARBEROGLIO
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.